Browse

Browse

Back to Homepage

Norman Josephy

Associate Professor, Mathematical Sciences
Ph.D., Univ of Wisconsin-Madison, 1979
Office: Morison Hall 333 | 781.891._2223 | njosephy@bentley.edu
Department Phone: 781.891._2702
                       


Expand All
Collapse All

Bio

Research and teaching interests include probability theory and discrete options pricing models. Recent publications have appeared in Quantitative Finance and the International Journal of Theoretical and Applied Finance

Teaching Interests

Mathematics of Options Pricing; Mathematical Finance; Numerical Methods; Linear Algebra

Research Interests

Financial asset valuations in incomplete markets

Consulting/Practice Interests

Mathematical Software Usage; Mathematical Model Building in R

Publications

Journal Article(s)
Kimball, L., Josephy, N., Steblovskaya, V. (2017). On The Numerical Aspects Of Optimal Option Hedging With Transaction Costs. International Journal of Theoretical and Applied Finance, 20 (1), 1750002 (22 pages). (link)

Steblovskaya, V. R., Josephy, N. H., Kimball, L. M. (2015). Optimal Hedging in an Extended Binomial Market under Transaction Costs. Quantitative Finance, 16 (5, May 2016), 763-776.

Woolford, S. W., Josephy, N. H. (2013). A note on the asymptotic behavior of a nonlinear system of stochastic difference equations. Advances and Applications in Statistics, 33 (1), 23-35.

Josephy, N. H., Kimball, L. M., Steblovskaya, V. R. (2013). Alternative Hedging in a Discrete Time Incomplete Market. Journal of Risk.

Josephy, N. H., Predescu, M., Woolford, S. W. (2011). A note on the global behavior of a nonlinear system of difference equations. Australian Journal of Mathematical Analysis and Applications, 8 (1), 1-19.

Josephy, N. H., Kimball, L. M., Steblovskaya, V. R. (2011). Optimal Hedging and Pricing of Equity-Linked Life Insurance Products in a Discrete Time Incomplete Market. Journal of Probability and Statistics, 2011, 23 pages. (link)

Josephy, N. H., Predescu, M., Woolford, S. W. (2011). Parameter Estimation in a System of Stochastic Difference Equations. Advances and Applications in Statistics, 24 (1), 49-66.

Josephy, N. H., Kimball, L. M., Steblovskaya, V. R. (2008). Optimal Hedging of Path Dependent Options in a Discrete Time Incomplete Market. Communications on Stochastic Analysis, 2 (3), 385-404.

Josephy, N. H., Kimball, L. M., Steblovskaya, V. R. (2008). A Time-Series Approach to Non-Self-Financing Hedging in a Discrete-Time Incomplete Market. Journal of Applied Mathematics and Stochastic Analysis, 2008. (link)

Josephy, N. H., Kimball, L. M., Steblovskaya, V. R., Nagaev, A., Pasniewski, M. (2007). An algorithmic approach to non-self-financinghedging in a discrete-time incomplete market. Discrete Mathematics and Applications, 17 (2), 189-207.

Josephy, N. H., Kunsch, H., Aczel, A. (1993). Bootstrap estimates of the sample bivariate autocorrelation and partial autocorrelation distribution. Journal of Statistical Computation and Simulation, 46, 235-249.

Josephy, N. H., Aczel, A. (1993). A statistical optimal estimator of semivariance. European Journal of Operations Research, 67, 267-271.

Roth, E. J., Josephy, N. H. (1993). A Relaxation Time Heuristic for Exponential-Erlang Queueing Systems. Computers & Operations Research, 20, 293-301.

Josephy, N. H., Aczel, A. (1992). Using the bootstrap for improved ARIMA model identification. Journal of Forcasting, 11, 71-80.

Josephy, N. H., Aczel, A. (1990). A note on the journal selection problem. ZOR-Methods and Models in Operations Research, 34, 469-476.

Conference Presentations

Steblovskaya, V. R., Kimball, L. M., Josephy, N. H. (2018). "Optimal Hedging in an Extended Binomial Market with Transaction Costs." Presented at the Monash University Business School, Australia's The 4th Symposium on Quantitative Finance and Risk Analysis (QFRA 2018), Mykonos, Greece.

Steblovskaya, V. R., Kimball, L. M., Josephy, N. H. (2018). "Optimal Hedging in an Extended Binomial Market with Transaction Costs." Presented at the Cardiff University 's Research seminar at the Mathematics Department of Cardiff University, Cardiff, Wales, UK.

Steblovskaya, V. R., Josephy, N. H., Kimball, L. M. (2013). "Optimal Hedging under Proportional Transaction Costs." Presented at the American Mathematical Society's AMS Eastern Sectional Meeting, special section on Financial Mathematics, Boston College, Chestnut Hill, MA.

Josephy, N. H., Kimball, L. M., Steblovskaya, V. R. (2006). "Risk Management in Incomplete Markets." Presented at the Hawaii International Conference on Statistics, Mathematics and Related Fields, Honolulu, Hawaii.

Kimball, L. M., Josephy, N. H., Steblovskaya, V. R. (2006). "Optimal Hedging in Incomplete Markets." Presented at the SIAM Conference on Financial Mathematics and Engineering, Boston, MA.

Service

Department Service
Committee Member for P&T, 1992 - Present